MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

WILSON-COOK MEDICAL INC FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wheezing (4463)
Type of Reportable Event Serious Injury
Event or Problem Description
When the patient was 233 days of age, the flourish pediatric esophageal atresia device was placed.The magnets were placed in the distal most portion of the esophageal ends.The resulting gap measurement was 4 cm.Anastomosis was not achieved after 13 days.Surgical intervention (open repair) was provided to close the pre-existing esophageal gap at 29 days from removal of the flourish device.This event of unable to achieve anastomosis and surgical repair of the pre-existing atretic gap is captured in emdr 1037905-2019-00087.On 07 february 2023 through information received via the flourish post approval study, it was determined that on the same day of the patient's open repair surgery (29 days after flourish removal), the patient was diagnosed with tracheomalacia.No treatment was provided.The site considered this event possibly related to both the flourish device and the procedure, stating ¿some tracheomalacia identified after placement of flourish device [subject of this report].".
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: based on the information provided the patient was diagnosed with tracheomalacia.The complication reported is a known clinical complication.The user indicated the cause of the tracheomalacia was possibly related to both the flourish device and the procedure.There is no evidence to suggest the report is due to a device failure.The ifu states: "potential complications following successful anastomosis include: gastroesophageal reflux, tracheomalacia, esophageal dysmotility, recurrent asthma, and pulmonary infections." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key16479755
Report Number1037905-2023-00106
Device Sequence Number7401082
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)190712(10)W4091548
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
H150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2019
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4091548
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight10 KG